MAUDE Adverse Event Report: PHILIPS VOLCANO REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

PHILIPS VOLCANO REVOLUTION 45MHZ IVUS IMAGING CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 89000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Attempts for patient information have been unsuccessful.Additional information obtained indicated the manufacturer's device was used during a pci to lad - x 2 stents mid and ostial.The device had been inserted into the patient 3 times.Ivus was performed post stenting.During pullback resistance was experienced however the device was not stuck.When removing manufacturer's device a short segment of the radio-opaque tip appeared to be avulsed from the shaft.A femoral artery puncture was performed to use a gooseneck snare, which was unsuccessful.On fluoroscopy it could not be located in the neck, head, arms of legs.The patient was hospitalized and monitored over night with no further adverse events reported.No information available.The implant or explant dates are not applicable to this device.Not applicable for this device.6fr terumo radial sheath, guidecath 6fr cordis jl3.5, guidewire rinato asahi.Abbott stent was already deployed.Do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was initially reported during a diagnostic coronary procedure when removing the manufacturer¿s catheter device the tip was disconnected and remains in patient.This adverse event is being submitted because a portion of the manufactures device is reported to remain in the patient post-procedure.
 
Event or Problem Description
This follow-up supplemental report #1 is being submitted to correct an inadvertent entry error in g4, the date received by manufacturer (becomes aware date).
 
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Block g4: the initial report submitted 05/28/2020 had an inadvertent entry error of 05/21/2020.Correct date is 05/20/2020.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to the alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
Block g: the supplemental follow-up #1 submitted on (b)(6) 2021, had an inadvertent entry error of (b)(6) 2021.Correct date is (b)(6) 2020.

Brand Name
REVOLUTION 45MHZ IVUS IMAGING CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business park
b37
alajuela
CS  
Manufacturer Contact
melissa mangum
2870 kilgore road
rancho cordova, CA 95670
8584650468
MDR Report Key10098382
Report Number2939520-2020-00014
Device Sequence Number3407479
Product Code OBJ
UDI-Device Identifier00184360000358
UDI-Public(01)00184360000358(17)200930(10)0301739600(90)300003738711
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
K080891
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number89000
Device Catalogue Number805000001
Device Lot Number0301739600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Fifteen-Day
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer02/05/2021
05/20/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date03/07/2021
11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown
Date Report Sent to FDA01/01/2005